Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


KS Spots- Will my spots fade and how long will it take?
May 3, 2003

It was now one year ago when I discovered eggplant-colored spots on my body, which multiplied rapidly. I had developed KS, but the HIV cocktail (Kaletra, 3TC, d4T) reversed this and the spots reduced and started to fade. Due to severe neuropathy, I was switched from d4T to Combivir, and I still take Kaletra.

Question: will these spots fade entirely? If so, how long does it generally take? I have tried using skin cream to lessen the colour, but I can't see where it does anything. The KS spots are nowhere near as dark as they were, and they become smaller and flat (they were about the thickness of a dime).

This is minor compared to what some go of our friends go through, and I apologize for taking your time for something that might appear to be trivial.

Thank you for your assistance -- and your expertise.

Brian

Response from Dr. Dezube

Dear Brian: I'm happy that it seems that you are responding to your HIV medicines. KS lesions, when they were active, are filled with blood. When KS lesions die off, the blood turns to a compound called hemosiderin, which causes the brownish pigmentation which you are describing. I imagine that in time they will fade more. How much fading and the time course for this fading varies from patient to patient. As a general rule-of-thumb, the longer you had the KS prior to HAART and the more severe it was, the longer it will take for your lesions to fade. Several of my patients do indeed use cosmetic cover-ups. You mention that you haven't had great success with them. You might want to explore different cover-ups. As for your comment about this being trivial, I take the brownish pigmentation quite seriously. It serves as a daily reminder of KS to so many of my patients and perhaps to you. I'm hopeful that in time your former KS lesions will become less and less.


Previous
Tender Chest; is this a thoracic lymph node; is it the HIV infection?
Next
Worry drug switch can spark reccurence of my lymphoma!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement